Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 55, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Dec 3, 2018, 5:22 PM CST for Cloud County, Kansas. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2018, 5:22 PM CST (23:22 UTC)
- Expired
- Dec 4, 2018, 5:58 PM CST
- In force
- 25 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo Creek (KS River Basin) at Jamestown (JMSK1).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06855800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
411 WGUS43 KTOP 032322 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 522 PM CST Mon Dec 3 2018 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-040721- /O.NEW.KTOP.FL.W.0055.181203T2322Z-181205T0205Z/ /JMSK1.1.ER.000000T0000Z.181203T2114Z.181204T0805Z.NO/ 522 PM CST Mon Dec 3 2018 The National Weather Service in Topeka, KS has issued a * Flood warning for The Buffalo Creek near Jamestown. * until Tuesday evening. * At 3:14 PM Monday the stage was 17.2 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Tuesday morning. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$
5 follow-up statements
698 WGUS83 KTOP 040050 FLSTOP Flood Statement National Weather Service Topeka KS 650 PM CST Mon Dec 3 2018 ...The Flood Warning continues for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County Little Blue River above Barnes affecting Marshall County Republican River at Clay Center affecting Clay County Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-040849- /O.CON.KTOP.FL.W.0050.000000T0000Z-181206T0136Z/ /BLRK1.1.ER.181201T1657Z.181203T0100Z.181205T1336Z.NO/ 650 PM CST Mon Dec 3 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Wednesday evening. * At 6:00 PM Monday the stage was 35.2 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Wednesday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-040849- /O.EXT.KTOP.FL.W.0055.000000T0000Z-181205T0654Z/ /JMSK1.1.ER.181204T1113Z.000000T0000Z.181204T1254Z.NO/ 650 PM CST Mon Dec 3 2018 The Flood Warning continues for The Buffalo Creek near Jamestown. * until late Tuesday night. * At 3:14 PM Monday the stage was 17.2 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Tuesday morning. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC117-040849- /O.EXT.KTOP.FL.W.0052.000000T0000Z-181204T1132Z/ /BARK1.1.ER.181202T1542Z.181202T2253Z.181203T1732Z.NO/ 650 PM CST Mon Dec 3 2018 The Flood Warning continues for The Little Blue River above Barnes. * until late tonight. * At 8:09 AM Monday the stage was 16.3 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this evening. * Impact...At 16.0 feet...Lowland agricultural flooding occurs from 15th Road and Zenith Road in Washington County to Waterville in Marshall county. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC027-040849- /O.EXT.KTOP.FL.W.0049.000000T0000Z-181204T1716Z/ /CYCK1.1.ER.181201T2110Z.181202T1045Z.181204T0516Z.NO/ 650 PM CST Mon Dec 3 2018 The Flood Warning continues for The Republican River at Clay Center. * until Tuesday morning. * At 6:30 PM Monday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late tonight. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
448 WGUS83 KTOP 040817 FLSTOP Flood Statement National Weather Service Topeka KS 217 AM CST Tue Dec 4 2018 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County ...The Flood Warning continues for the following streams in Kansas.. Buffalo Creek near Jamestown affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-041615- /O.EXT.KTOP.FL.W.0050.000000T0000Z-181206T0800Z/ /BLRK1.1.ER.181201T1657Z.181203T0100Z.181205T2000Z.NO/ 217 AM CST Tue Dec 4 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until late Wednesday night. * At 1:00 AM Tuesday the stage was 34.2 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Wednesday early afternoon. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-041615- /O.CON.KTOP.FL.W.0055.000000T0000Z-181205T0654Z/ /JMSK1.1.ER.000000T0000Z.000000T0000Z.181204T1254Z.NO/ 217 AM CST Tue Dec 4 2018 The Flood Warning continues for The Buffalo Creek near Jamestown. * until late tonight. * At 3:14 PM Monday the stage was 17.2 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this morning. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$
899 WGUS83 KTOP 041458 FLSTOP Flood Statement National Weather Service Topeka KS 858 AM CST Tue Dec 4 2018 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-042258- /O.EXT.KTOP.FL.W.0050.000000T0000Z-181205T2141Z/ /BLRK1.1.ER.181201T1657Z.181203T0100Z.181205T0941Z.NO/ 858 AM CST Tue Dec 4 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Wednesday afternoon. * At 8:15 AM Tuesday the stage was 32.5 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Wednesday morning. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-042258- /O.EXT.KTOP.FL.W.0055.000000T0000Z-181205T2034Z/ /JMSK1.1.ER.000000T0000Z.000000T0000Z.181205T0234Z.NO/ 858 AM CST Tue Dec 4 2018 The Flood Warning continues for The Buffalo Creek near Jamestown. * until Wednesday afternoon. * At 8:31 AM Tuesday the stage was 16.9 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$
674 WGUS83 KTOP 042239 FLSTOP Flood Statement National Weather Service Topeka KS 439 PM CST Tue Dec 4 2018 ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-050638- /O.CON.KTOP.FL.W.0050.000000T0000Z-181205T2141Z/ /BLRK1.1.ER.181201T1657Z.181203T0100Z.181205T0941Z.NO/ 439 PM CST Tue Dec 4 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Wednesday afternoon. * At 4:00 PM Tuesday the stage was 30.3 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Wednesday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-050638- /O.CON.KTOP.FL.W.0055.000000T0000Z-181205T2034Z/ /JMSK1.1.ER.000000T0000Z.000000T0000Z.181205T0234Z.NO/ 439 PM CST Tue Dec 4 2018 The Flood Warning continues for The Buffalo Creek near Jamestown. * until Wednesday afternoon. * At 8:31 AM Tuesday the stage was 16.9 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. * Impact...At 12.6 feet...Farm field just north of Buffalo Creek on the northwest side of north 40th Road floods. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$
192 WGUS83 KTOP 042358 FLSTOP Flood Statement National Weather Service Topeka KS 558 PM CST Tue Dec 4 2018 ...The Flood Warning is cancelled for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-050028- /O.CAN.KTOP.FL.W.0055.000000T0000Z-181205T2034Z/ /JMSK1.1.ER.000000T0000Z.000000T0000Z.181204T1713Z.NO/ 558 PM CST Tue Dec 4 2018 The Flood Warning is cancelled for The Buffalo Creek near Jamestown. * At 5:52 PM Tuesday the stage was 13.8 feet. * Flood stage is 16.0 feet. * Fell below flood stage at 11:13 AM Tuesday. * Forecast...The river will continue to fall to 12.6 feet by Wednesday morning. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Dec 3, 2:49 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 3, 2:49 PM CST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Topeka KS 249 PM CST Mon Dec 3 2018 .SHORT TERM...(This evening through Tuesday) Issued at 249 PM CST Mon Dec 3 2018 Water vapor imagery this afternoon highlights a blocking upper ridge across the northern plains with the remnants of the sheared upper trough stretched from the midwest through the northeast conus. Much of the CWA is underneath mean westerly/northwesterly flow aloft characterized by weak, embedded wavelets. This weak lift above widespread stratus blanketing the area is contributing to scattered flurries throughout the CWA this afternoon. It is conceivable for these flurries to linger into the early evening hours before coming to an end. Overcast skies hold overnight as upper ridge shifts southeast, carrying the colder airmass into the area. Lowered temps a few degrees, especially near the Nebraska border with overall readings in the teens to low 20s. Influence from the passing ridge combined with weak. low level westerly winds lends to little confidence in the stratus mixing out through tomorrow afternoon. Another weak, embedded upper trough passes through central Kansas during the afternoon, bringing a slight possibility for flurries once again. Otherwise another cold afternoon is in store with highs in the low 30s. .LONG TERM...(Tuesday night through Monday) Issued at 249 PM CST Mon Dec 3 2018 Main focus for the extended is the progressive upper trough bringing a brief chance for wintry precip, followed by a much stronger storm system impacting the southern plains this weekend. Wednesday appears to be the warmest day of the week as lee troughing over western Kansas enhances the return flow towards central Kansas with southwest speeds around 10 kts. Sunny skies finally return, allowing temps to warm into the middle 40s. The timing of a strong cold front Wed. night is pretty similar between guidance with light qpf developing along the front. Amounts remain generally less than a tenth of an inch while precip type may originally begin as rain before switching over to snow towards sunrise Thursday. Any snowfall amounts would be minimal at this point. Friday night - Saturday system remains quite impressive and likely impactful across portions of the southern plains. Latest guidance, including the GFS, is following suit with the ECMWF and is trending further south with the track of the upper trough axis. This would leave our entire area dry for the weekend. For the time being, have kept slight to low chances south of Interstate 70 since a few GFS ensembles still have some light snowfall as far north as central Kansas. Temps throughout the weekend are quite chilly with highs just below the freezing mark and overnight lows in the teens. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1130 AM CST Mon Dec 3 2018 MVFR ceilings continue to prevail at terminals with a approx. 2 kft thick stratus deck holding in place. Short term guidance is struggling to resolve current conditions by trying to scatter out deck within the next few hours. Based on obs and lack of any strong mixing aloft, its conceivable to think the MVFR cigs will hold through forecast period. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Prieto LONG TERM...Prieto AVIATION...Prieto
Hazardous weather outlook, Dec 3, 2:53 PM CST, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 253 PM CST Mon Dec 3 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-042100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 253 PM CST Mon Dec 3 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Minor flooding of a few rivers in north central Kansas will continue through tonight. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding along the Big Blue River continues into early next week. Otherwise, the probability for widespread hazardous weather during the period is also low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.